> top > docs > PubMed:100010

PubMed:100010 JSONTXT

TIAB (Title and Abstract)
Chrysotherapy-induced aplastic anemia: a case report.
A case of gold-induced aplastic anemia occurring in a 58-year-old male with rheumatoid arthritis who received a total dose of 635 mg of gold sodium thiomalate over a 16-week period is reported. The clinical features, treatment, prevention and pathogenesis of gold-induced aplastic anemia are reviewed. The ability to predict patients in whom this hematologic effect may occur is discussed. Chrysotherapy is beneficial in the treatment of rheumatoid arthritis, but gold-induced aplastic anemia may be fatal. Absolute identification of patients at risk of having this hematologic side effect is not possible, but dosage reduction and intense monitoring of laboratory and clinical signs may prevent its occurrence.

projects that include this document

Unselected / annnotation Selected / annnotation